MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB73
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Cer # 2018-100565 will address event device 1 of 2.Cer # 2018-100566 will address event device 2 of 2.Event description: the doctor reported two incidents of the sleeve tip bending.The doctor reported having trouble while trying to introduce the trocar.The tip of the sleeve bent.The doctor tried to repair the bend unsuccessfully.The sleeve was replaced and the same thing occurred.The doctor has used the devices before and was not new to the device.The rep was not present during the case.The obturator was inside while the doctor tried to introduce the trocar.No injury occurred.The patient is (b)(6).Both devices are available for return.Additional information was received via email on 21sep2018 from regulatory affairs: at the umbilicus port i tried to introduce the trocar more than once, when i noticed the tipo of the trocar was bend or irregular.I tried a second one and happened the same thing.I had to cut the aponeurosis with hasson technique.The surgeon did mentioned he tried to unbend the sleeve with tweezers (kelly or similar) in the or.Additional instruments used were laparoscopic instruments.Patient status: healthy.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Cer # 2018-100565 will address event device 1 of 2; cer # 2018-100566 will address event device 2 of 2.Event description: the doctor reported two incidents of the sleeve tip bending.The doctor reported having trouble while trying to introduce the trocar.The tip of the sleeve bent.The doctor tried to repair the bend unsuccessfully.The sleeve was replaced and the same thing occurred.The doctor has used the devices before and was not new to the device.The rep was not present during the case.The obturator was inside while the doctor tried to introduce the trocar.No injury occurred.The patient is 36 years old.Both devices are available for return.Additional information was received via email on 21sep2018 from regulatory affairs: at the umbilicus port i tried to introduce the trocar more than once, when i noticed the tipo of the trocar was bend or irregular.I tried a second one and happened the same thing.I had to cut the aponeurosis with hasson technique.The surgeon did mentioned he tried to unbend the sleeve with tweezers (kelly or similar) in the or.Additional instruments used were laparoscopic instruments.Patient status: healthy.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a plastic fragment.Visual inspection confirmed the complainant's experience of a damaged cannula tip.The plastic fragment completed the missing portion at the cannula tip.At this time, applied medical is unable to determine the root cause of the damaged cannula tip.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empressa
rancho santa margarita CA 92688
MDR Report Key8116816
Report Number2027111-2018-00447
Device Sequence Number268129
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)210611(30)01(10)1328354
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1328354
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC INSTRUMENTS
Patient Age36 YR